Im gonna make it short: im definitely psychologically addidcted to diphenhydramine .
For the last 4 years I`ve popped an average of 25-30 and more 50 mg of diphenhydramine on a daily basis.
Since it is unbelievably hard to find infos about this rare addiction, this site is my last resort.
Addicted yourself? Let me know! It would be greatly appreciated. Thanks.
have seen this here once...only once a while back....mentally this can be a problem but it says it is not a physical wd associted with it..but everyone is different....do u use them for sleep and/or anxiety?
anti-histamines actually "dry" us out....so constipation and dehydration etc can be an issue with this heavy use...is it possible for u to taper off of them?
I know that they make a kind of drug out of cough syrup and I smoked alot of it. i was totally addicted to it!!. What a terrible thing to be. paranoid thinking people were turning into other people right before my eyes. Bright lights hurt my eyes, I though people were following me. You have any of those symptoms??Get out NOW you brain gets totally fried on that S***. U got a drug program around where u live?? Somebody?? Drug and Alcohol councellor? Pray for the obsession to be removed from you. It worked for me.
tapering sounds like a good idea to me. don't know much about it though, benadryl did something terrible to me when I took it. couldn't sleep, but couldn't function either. :P I wish you the best..do you take that many to sleep? maybe you could try replacing some of it with melatonin or valerian root?
They do sell straight benadryl/25 mg here over the counter with no dxm in it..an antihistamine for allergies and also used for sleep/we give it often in the hospital for sleep..it has the opposite effect on me so i would dare take it for sleep as i would buzz around all night...is this the reason u take it? or for sleep?
it is in nyquil and i learned the hard way to look for the D word in the ingredient list....it is also mixed in cough syrups with dxm..alone and in other combos...for most it is a sleepy time drug
Fortunately, there is almost no physical withdrawal symptoms associated with this s**it, BUT, the mental addiction is extreme. I feel EXTREMELY depressed and tired when I try to stop. I don`t take this as a sleep aid, I take it because Im addicted to its mentaleffects. But I really hate this. Thats weird, but true.
unisom, you're not alone. I am also psychologically addicted to benadryl. It gives me a light dreamy feeling and puts me in a state of euphoria with around 12-16 tablets. I go to Narcotics Anonymous for help. I would encourage you to do the same thing. I am still not clean but am working on it. I want to stop but I can't. I heard recently that there is a high school in texas where kids are using benadryl to get high. They have to search the students' backpacks daily to make sure no one is bringing it into the school and abusing it. So if it makes you feel better that you are not alone then that's good. It's more common than you think.
I have finally come to accept that my wife of 2 years is addicted to diphenhydramine in the form of sleep-aids. She pops 10, 25mg pills, at a time or more in the span of one day. It makes her very paranoid and moody and it's starting to affect her ability to get to work on time. I'm starting to get that feeling of powerlessness and hopelessness though this is only the beginning of our effort to overcome this this.
Not sure if this will work, I've been a member for all of 30 minutes and I am not one to blog or contribute to any forums really. That said, I have a sizable about of personal information on the subject (addiction in general and possible diphenhydramine dependancy). I am off the extreme abuse ilk both in terms of dose size and duration of chronic abuse, 21×50mg pills every night at exactly the same time for a grand total of 3 and a half years. I would very much like to elaborate on how I got here as well as to describe (to the best of my ability) what I have just recently stayed to experience. I believe I have much to offer given I have yet to read another post from someone imbibing at the levels I have been for as long as I have been. My intention is NOT to brag about the 1000mg of benadryl I've been consuming nightly; I have zero incentive to embellish as well. like an amateur addict, I fell prey to taking it for face value that diphenhydramine (at any amount) was not habit forming. I should also state at the onset that, in addition to the diphenhydramine, I have been taking between 8 and 12Mg of suboxone for the "healthy" amount of oxycodon I'd been taking prior to all of this. I am not dead, and believe it or not, I don't really care, I a hold a full time job and make it to the gym 6 days a week. in the eyes of my family, friends and, yes, recovery team I am a model of success (no one knows about the benadryl I take on top of the suboxone, they do know about the suboxone). My fear, however, is that my "house of cards" is about to fall as I have started to have medical compassionate that I honestly and naively did not associate with the benadryl, in part, because of how long it has taken for the problems to surface. I am, however, going to stop here only because, as I mentioned at the onset, I don't really know if this post will actually make it to the eyes of the audience I aim to reach. so, I will wait to see what, if any, interest I've peaked with my little teaser here... If there is some, and if doling out the extended version of my stupid story will help someone, I am more than happy to do so. TBC....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.